Alert archive / Virginia / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 49, NWS Blacksburg, VA

June 3, 2023Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 3, 2023, 6:37 PM EDT for Henry County, Pittsylvania County, Virginia; Rockingham County, North Carolina. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2023, 6:37 PM EDT (22:37 UTC)
Expired
Jun 3, 2023, 7:30 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rockingham County, NC, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 81 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 6:45 PM EDTTSTM WND DMG2 W Eden, NCMultiple trees uprooted and powerlines down.
Jun 3, 6:46 PM EDTTSTM WND DMG2 W Eden, NCMultiple large trees down in the Ellett Ave and Church St area of Eden.
Jun 3, 6:47 PM EDTTSTM WND DMG1 Sw Eden, NCWidespread trees downed across Eden, some on houses. Along with numerous powerlines also down.
Jun 3, 6:47 PM EDTHAIL 11 Wsw Eden, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2023-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2023-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1724 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

400 
WUUS51 KRNK 032237
SVRRNK
NCC157-VAC089-143-032330-
/O.NEW.KRNK.SV.W.0049.230603T2237Z-230603T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
637 PM EDT Sat Jun 3 2023

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Rockingham County in north central North Carolina...
  Southwestern Pittsylvania County in south central Virginia...
  Southeastern Henry County in south central Virginia...

* Until 730 PM EDT.

* At 637 PM EDT, a severe thunderstorm was located over Draper, or
  over Eden, moving southwest at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eden...
  Reidsville...
  Wentworth...
  Mayodan...
  Madison...
  Stoneville...
  and Mayfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3625 7990 3635 8003 3641 8003 3663 7969
      3655 7950 3625 7979
TIME...MOT...LOC 2237Z 042DEG 12KT 3652 7971 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AS
3 follow-up statements
692 
WWUS51 KRNK 032300
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
700 PM EDT Sat Jun 3 2023

VAC089-143-032309-
/O.CAN.KRNK.SV.W.0049.000000T0000Z-230603T2330Z/
Pittsylvania VA-Henry VA-
700 PM EDT Sat Jun 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3635 8003 3641 8003 3654 7983 3654 7967
      3651 7954 3625 7979 3625 7990
TIME...MOT...LOC 2259Z 062DEG 15KT 3648 7982 

$$

NCC157-032330-
/O.CON.KRNK.SV.W.0049.000000T0000Z-230603T2330Z/
Rockingham NC-
700 PM EDT Sat Jun 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
CENTRAL ROCKINGHAM COUNTY...

At 659 PM EDT, a severe thunderstorm was located near Stoneville,
moving southwest at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Mayodan...
Madison...
Stoneville...
and Mayfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3635 8003 3641 8003 3654 7983 3654 7967
      3651 7954 3625 7979 3625 7990
TIME...MOT...LOC 2259Z 062DEG 15KT 3648 7982 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AS
695 
WWUS51 KRNK 032318
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
718 PM EDT Sat Jun 3 2023

NCC157-032330-
/O.CON.KRNK.SV.W.0049.000000T0000Z-230603T2330Z/
Rockingham NC-
718 PM EDT Sat Jun 3 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR WESTERN ROCKINGHAM COUNTY...

At 718 PM EDT, a severe thunderstorm was located over Intelligence,
or over Madison, moving southwest at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eden...
Reidsville...
Wentworth...
Mayodan...
Madison...
Stoneville...
and Intelligence.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3635 8003 3641 8003 3654 7983 3650 7974
      3640 7965 3625 7979 3625 7990
TIME...MOT...LOC 2318Z 041DEG 22KT 3637 7994 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AS
877 
WWUS51 KRNK 032330
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
730 PM EDT Sat Jun 3 2023

NCC157-032338-
/O.EXP.KRNK.SV.W.0049.000000T0000Z-230603T2330Z/
Rockingham NC-
730 PM EDT Sat Jun 3 2023

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKINGHAM COUNTY 
WILL EXPIRE AT 730 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

Remember, a Severe Thunderstorm Warning still remains in effect for
far southwestern Rockingham County until 815 PM EDT.

LAT...LON 3635 8003 3641 8003 3654 7983 3650 7974
      3640 7965 3625 7979 3625 7990
TIME...MOT...LOC 2328Z 042DEG 12KT 3635 7997 

$$

AS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:40 PM EDT, 4 hours 57 minutes earlier.

Area forecast discussion, Jun 3, 1:40 PM EDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
140 PM EDT Sat Jun 3 2023

.SYNOPSIS...
Showers and thunderstorms will develop as a backdoor cold front
pushes southward this evening. Cooler air will follow for
Sunday. A lingering upper level low should provide daily
chances of showers and thunderstorms into the next work week.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 130 PM EDT Saturday...

Confidence is high for showers and thunderstorms later this
afternoon and evening due to a backdoor cold front.

A backdoor cold front will arrive from the northeast this
evening as a closed upper level low dives southward from
eastern Canada. Ahead of this front, compressional warming has
boosted temperatures well into the 80s but also raised the CAPE
to about 1,000 J/kg. The 12Z RNK sounding showed DCAPE also
approaching 1,000 J/kg. This combination of instability for
updrafts and downdrafts has resulted in a marginal risk of
severe weather due to damaging winds this afternoon. A couple
showers and thunderstorms are already developing in southeast
West Virginia and will continue to spread and intensify this
afternoon. There is not much wind shear or steering momentum
aloft, so these storms will be slowly moving and could produce
some heavy downpours.

While thunderstorms will reach North Carolina this evening,
activity further north in Virginia and West Virginia should
taper to lingering showers overnight. Patchy fog and low clouds
should spread across the Mid Atlantic after midnight in the wake
of the backdoor cold front. Temperatures should fall into the
50s by early Sunday morning. Clouds may linger for most of the
day, but some clearing appears possible towards Sunday afternoon
as temperatures make it towards the lower 60s to the lower 70s.
A couple showers and thunderstorms could develop west of the
Blue Ridge in the afternoon along the periphery of the cool
northeasterly flow wedged against the eastern Appalachian
Mountains. Any activity should be much weaker due to more
stable air and the backdoor front stalling in North Carolina.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 140 PM EDT Saturday...

Cool Sunday night, then moderating temperatures into Tuesday.

Closed upper low meanders eastward into Tuesday. A ridge of high
pressure will build south along the lee of the Appalachians Sunday
into Sunday night. Any afternoon convection created by upslope flow,
low level moisture and heating will diminish at sunset. Light winds
combined with limited cloud cover will result in patchy fog late
Sunday night into Monday morning. Low temperatures Sunday night will
range from the upper 40s in the deeper mountain valleys to the mid
50s in the Piedmont.

For Monday into Tuesday, low level flow switches to northwest across
the area in response to a tightening pressure gradient as an upper
low drifts around New England. Weak disturbances heading southeast
through the prevailing flow will trigger convection. The best chance
for storms on Monday will be in the southwest. Extended the slight
chance of a thunderstorms further east to match up better with RAH.
High temperatures Monday will be in the mid 70s in the mountains to
the mid 80s in the Piedmont. Afternoon storms will wane quickly with
the loss of solar heating Monday night. Lows will vary from near 50
degrees in the west to near 60 degrees in the east. An isolated
shower or storm is possible in western sections Tuesday afternoon.
The trend of the models recently have been to decrease pops.  High
temperatures Tuesday will warm into the mid 60s in the northern
mountains to the mid 80s in the Piedmont.

Confidence in the Short Term Period is moderate.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 140 PM EDT Saturday...

Slightly cooler with isolated showers mainly in the mountains.

A cut-off upper low over New England will slowly move eastward into
the weekend.  Within the broad circulation around the low, periodic
weak shortwave troughs will cross over or just north of the region.
The combination of low level moisture and heating will generate
isolated showers and perhaps a thunderstorm mainly to the mountains
into Thursday. For the weekend chances actually decrease as the
upper low opens into a broad trough and lift into the Canadian
Maritimes. Then, it looks like the chances of rain increase Sunday
into Monday.

Temperatures are expected to average slightly below normal, then
rise into early next week.

Confidence in the Long Term Forecast is low to moderate.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...

Confidence is increasing for showers and thunderstorms to impact
all terminals later this afternoon starting with LWB first and
spreading southward towards the other sites. In any of the
thunderstorms, restrictions to visibilities and a potential
gust of wind from the north to northeast is possible. Ceilings
will eventually fall overnight to IFR, especially for any
locations that receive rainfall. Some patchy fog is possible
with LWB and BCB having the best chances. Poor flying
conditions are likely by Sunday morning as ceilings will be
slow to lift towards MVFR. Some partial clearing and a return to
VFR might be possible by Sunday evening.

EXTENDED AVIATION OUTLOOK...

More patchy fog and low ceilings appear likely for Sunday night
into Monday morning. Shower and thunderstorm chances may occur
along the southern Blue Ridge during Monday afternoon as
ceilings try to rise again. VFR conditions should become more
favorable during the remainder of the week, but there will still
be chances each afternoon of isolated showers and thunderstorms
in the mountains.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...KK
LONG TERM...KK
AVIATION...PW
Hazardous weather outlook, Jun 3, 1:36 PM EDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
136 PM EDT Sat Jun 3 2023

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-041745-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
136 PM EDT Sat Jun 3 2023

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

There is a marginal risk of severe weather this afternoon and
evening with the primary threat being damaging winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Reports should be submitted by
calling 1-866-215-4324, by posting on our social media pages, by
email at rnk.skywarn@noaa.gov, or online at www.weather.gov/rnk.

PW

In the hours before

Special weather statement, Jun 3, 5:13 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
513 PM EDT Sat Jun 3 2023

VAZ044-058-032145-
Halifax VA-Pittsylvania VA-
513 PM EDT Sat Jun 3 2023

...Strong thunderstorms will impact portions of
central Pittsylvania and northwestern Halifax Counties through 545 PM
EDT...

At 513 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leesville to near Leda. Movement was
southwest at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hurt...
Chatham...
Gretna...
Ingram...
Mt Airy...
Penhook...
and Java.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3659 7919 3693 7963 3703 7960 3703 7956
      3705 7954 3701 7948 3702 7946 3703 7948
      3706 7949 3706 7941 3709 7940 3711 7937
      3712 7938 3712 7935 3714 7934 3710 7930
      3711 7928 3686 7891
TIME...MOT...LOC 2113Z 051DEG 19KT 3707 7936 3687 7905

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Jun 3, 5:26 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
526 PM EDT Sat Jun 3 2023

VAZ013-016-017-032200-
Pulaski VA-Floyd VA-Carroll VA-
526 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of
southeastern Pulaski, southwestern Floyd and Carroll Counties through
600 PM EDT...

At 526 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dugspur, or 7 miles northeast of Hillsville, moving southwest at 20
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hillsville...
Indian Valley...
Fancy Gap...
Willis...
Dugspur...
Sylvatus...
and Gladesboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3681 8095 3685 8086 3685 8081 3688 8074
      3690 8075 3697 8058 3683 8042 3657 8075
TIME...MOT...LOC 2126Z 052DEG 16KT 3684 8064

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Jun 3, 5:39 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
539 PM EDT Sat Jun 3 2023

NCZ005-006-VAZ044-058-032215-
Rockingham NC-Caswell NC-Halifax VA-Pittsylvania VA-
539 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of
northeastern Rockingham, northwestern Caswell, southern Pittsylvania
and western Halifax Counties and the City of Danville through 615 PM
EDT...

At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Keeling, or near Blairs, moving southwest at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Danville...
Bethel...
Chatham...
Providence...
Mayfield...
Blairs...
and Dry Fork.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3687 7934 3666 7908 3640 7945 3659 7970
TIME...MOT...LOC 2139Z 046DEG 24KT 3672 7933

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Jun 3, 5:57 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
557 PM EDT Sat Jun 3 2023

NCZ002-003-019-VAZ015-032230-
Surry NC-Wilkes NC-Alleghany NC-Grayson VA-
557 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of
Alleghany, northwestern Surry, north central Wilkes Counties in
northwestern North Carolina and southeastern Grayson Counties in
southwestern Virginia through 630 PM EDT...

At 557 PM EDT, Doppler radar was tracking a strong thunderstorm over
Baywood, or over Ennice, moving southwest at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sparta...
Independence...
Ennice...
Stone Mountain State Park...
Baywood...
Abshers...
and Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3669 8102 3651 8082 3633 8114 3655 8132
TIME...MOT...LOC 2157Z 050DEG 16KT 3658 8103

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Jun 3, 6:06 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
606 PM EDT Sat Jun 3 2023

NCZ005-VAZ043-032230-
Rockingham NC-Henry VA-
606 PM EDT Sat Jun 3 2023

...A strong thunderstorm will impact portions of
northwestern Rockingham and Henry Counties and the City of
Martinsville through 630 PM EDT...

At 606 PM EDT, Doppler radar was tracking a strong thunderstorm over
Laurel Park, or near Martinsville, moving southwest at 20 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Martinsville...
Stoneville...
Spencer...
Axton...
Ridgeway...
Leatherwood...
and Villa Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3660 8005 3666 8006 3667 8007 3669 8008
      3680 7984 3679 7980 3680 7979 3680 7977
      3671 7968 3665 7969 3646 7991
TIME...MOT...LOC 2206Z 050DEG 16KT 3671 7980

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, Jun 3, 6:16 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
616 PM EDT Sat Jun 3 2023

NCZ005-006-VAZ043-044-032245-
Rockingham NC-Caswell NC-Henry VA-Pittsylvania VA-
616 PM EDT Sat Jun 3 2023

...Strong thunderstorms will impact portions of
northeastern Rockingham, northwestern Caswell, southwestern
Pittsylvania and eastern Henry Counties, the City of Danville and the
City of Martinsville through 645 PM EDT...

At 615 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sago to near Westover Hills to near
Ringgold. Movement was southwest at 35 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Danville...
Eden...
Martinsville...
Bethel...
Axton...
Mayfield...
and Callands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3647 7982 3672 7996 3679 7981 3680 7979
      3679 7976 3682 7973 3683 7967 3686 7964
      3688 7964 3690 7959 3666 7946 3661 7920
      3639 7956
TIME...MOT...LOC 2215Z 058DEG 29KT 3685 7964 3664 7953 3660 7935

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 1:31 PM EDTSpecial Weather StatementRNKBath29 min
Jun 3, 2:10 PM EDTSpecial Weather StatementRNKBath35 min
Jun 3, 2:52 PM EDTSpecial Weather StatementRNKAlleghany23 min
Jun 3, 2:56 PM EDTSpecial Weather StatementRNKCity of Covington34 min
Jun 3, 2:57 PM EDTSpecial Weather StatementRNKWythe33 min
Jun 3, 3:26 PM EDTSpecial Weather StatementRNKCraig34 min
Jun 3, 3:37 PM EDTSpecial Weather StatementRNKCity of Roanoke23 min
Jun 3, 4:02 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem28 min
Jun 3, 4:12 PM EDTSpecial Weather StatementRNKAppomattox33 min
Jun 3, 4:18 PM EDTSpecial Weather StatementRNKPulaski, City of Radford27 min
Jun 3, 4:29 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem31 min
Jun 3, 4:40 PM EDTSpecial Weather StatementRNKPulaski35 min
Jun 3, 4:50 PM EDTSpecial Weather StatementRNKPittsylvania25 min
Jun 3, 4:53 PM EDTSpecial Weather StatementRNKFloyd37 min
Jun 3, 5:13 PM EDTSpecial Weather StatementRNKPittsylvania32 min
Jun 3, 5:26 PM EDTSpecial Weather StatementRNKCarroll34 min
Jun 3, 5:39 PM EDTSpecial Weather StatementRNKPittsylvania, City of Danville36 min
Jun 3, 6:06 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville24 min
Jun 3, 6:16 PM EDTSpecial Weather StatementRNKCity of Danville, City of Martinsville29 min
Jun 3, 6:49 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville2 hr
Jun 3, 5:57 PM EDTSpecial Weather StatementRNKAlleghany33 min
Jun 3, 7:06 PM EDTSpecial Weather StatementRNKYadkin24 min
Jun 3, 7:14 PM EDTSpecial Weather StatementRNKWilkes16 min
Jun 3, 7:21 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2023Severe Thunderstorm Warnings in North Carolina, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.